I have just started going to a rheumy as of monday. I've had sle for a long time, but all I ever did was take pain pills. Now, as of monday, he has started me on chemo and a slew of other pills. I also thought I was having allergies but come to find out, I have now acquired asthma with this disease. What I would like to know is who has done the chemo and what kind of side affects did you have. Also, i'm understanding that he only starts you on chemo when you are really doing badly. I am 46 and I am extremely overwhelmed.
Did you find this post helpful?
|

replied July 23rd, 2004
Hi,
my brother did the chemo. I know he experienced nasuea. His remedy for that was a pb&j sandwich. Other than that I would say for a good day he was tired and blahh. The day after treatment he wouldn't even get dressed. As far as starting chemo, my brother pretty much had lupus his whole life, with symptoms starting as early as 12. Though it took them many many years to finally label it. I'm not sure what constitutes a patient for chemo, but my brother was very sick. Talk to your Dr. For a better understanding. I wish you luck in your treatment.
|
Did you find this post helpful?

replied July 24th, 2004
New
Thank you for answering me on the chemo. This coming monday will be the 2nd shot so I was wondering what to expect. If anyone else has any info please let me know. Again, thanks!
|
Did you find this post helpful?

replied July 27th, 2004
Active User, very eHealthy
Welcome! Smile

i did chemo for a while. I'd have two days out of the week where I would be so sick. I'd get shots every sunday. Ugh! It worked for a while. Not as well as they hoped, but it gave me a break...Sorta.

I know I got a low dose with the weekly shots...I know some get large doses once every month or so. What kind of dosage are you getting?

Hugs,
ladybrannon
|
Did you find this post helpful?

replied July 28th, 2004
Hi ladybrannon
i am taking 0.4 methotrexate every monday. What I have noticed is a different taste. I don't know how this is going to work out. I'm hoping that the reason the dr has me doing chemo is to try to get me into remission. Or is it because I am so bad? With all of the other drugs, the one thing I have noticed is that I am not sooooo tired in the mornings when I wake up. That's more than I thought was possible. I also noticed a change in my vision sometimes. Thank you for responding to my questions.

Karen
|
Did you find this post helpful?

replied August 2nd, 2004
Active User, very eHealthy
You should mention the change in vision to your doctor...That can be caused by a lot of different things!

I can't speak for your doctor, but it has been my experience that all the meds they give you are to keep you in control...Preferably without prednisone! Smile

are you on prednisone too?
|
Did you find this post helpful?

replied August 2nd, 2004
Hi ladybrannon
no, not on prednisone at this time. 3rd week for chemo. And today I feel really bad. I guess it just gets worse? Vision is better but I have to have an eye exam every 6 months if not sooner. My husband began today giving the chemo injections. If you have more info, please let me know.
Thank you for talking to me.

Karen
|
Did you find this post helpful?

replied August 6th, 2004
Active User, very eHealthy
Karen! Hi! Smile

i do remember it taking a while for the system to "accept" the new med! If I am remembering correctly, it was worse at first...Maybe six to eight weeks, and then I settled into a predictable routine.

I thought the worse was the vomiting and nausea. But, then again, I can handle most pain...Just not nausea! Smile

i wish you the best! Hugs,
ladybrannon
|
Did you find this post helpful?
Must Read
Learn the basics about autoimmune disorders, including risk factors, diagnosis, and treatment options. ...
Learn about risk factors to developing an autoimmune disorder. ...
Learn about screening and diagnosis options available for autoimmune disorders....